• 28°

Mower County Fair begins Tuesday

The Mower County Free Fair is kicking off on Tuesday, Aug. 6 and will run through Sunday, Aug. 11.

Fair goers will notice a big change on the fairgrounds. The building most recently known as The Beer Garden has been taken down and a new building has been built in its place, the Purple Ribbon Plaza. The Plaza includes a sheltered outdoor seating area adjacent to the larger outdoor courtyard and is suited to host social and entertainment events during the fair and for off-season (non-fair) events as well.

Fair week events and activities get into full swing on Tuesday before the ceremonial opening of the fair, which is followed by the Pride of Mower awards.

All week there will be great entertainment on Fair Square, including the return of Brad Boice performing his tribute to Elvis, Freddie Justice – The World’s Funniest Hypnotist, Richie Lee & the Fabulous 50s, and several local entertainers too.

Mower County daycare providers can register to bring their kids to Daycare Day at Fair Square for games, entertainment, and food.

Livestock and non-livestock contests will be held throughout the week.

On the fairgrounds, guests will find the return of Gold Star Amusements and the Passport to Mower Fun will offer a great value on the rides. There will be a circus on the grounds. New this year will be a glass blower offering demonstrations and showcasing blown glass art for sale.

The Purple Ribbon Plaza will play host to bands Tuesday through Saturday nights.

The grandstand lineup will include the return of popular events and a couple of new ones.

The fair will also showcase displays of skill, craftsmanship, and gardening ability for fair goers to see in the creative arts and horticulture buildings.

While they are in that area of the fairgrounds, visitors can also check out America’s Original Children’s Farmyard as well as the hundreds of 4-H and FFA projects. And, of course, there are animals of nearly every kind at the Mower County Fair, from the traditional agricultural animals in the barns to the exotic game and fish near the Mower County Historical Society, whose buildings will be open for visitors.

Best of all, much of the entertainment and things to do and see are free, offering affordable fun for everyone.


Schedule of Events

Monday

• Entry and Judging of Exhibits, 4-H Hall, noon to 7 p.m.

• Livestock Interviews, Crane Pavilion, 3-8 p.m.

Tuesday

• 4-H Rabbit Show, Rabbit Building, 8:30 a.m.

• 4-H Exhibits Hall Open, 4-H Building, noon

• “The Piano Man” Terry Schmidt, Fair Square, 2 p.m. and 3:30 p.m.

• 4-H Horse Fun Show, 4 p.m.

• Opening Ceremony, Fair Square, 5 p.m.

• Carnival Ride Preview (all rides $2 each), 5 p.m.

• 4-H Lamb Lead, Crane Pavilion (North Arena), 5 p.m.

• Pride of Mower Awards, Fair Square, 5:30 p.m.

• 4-H Sheep Show, Crane Pavilion (North Arena), 6 p.m.

• Brad Boice is Elvis, Fair Square, 6:30 p.m. and 8:30 p.m.

• Motokazie Supercross, Grandstand, 7 p.m.

• “The Planet’s Funniest Hypnotist” Freddie Justice, Fair Square, 7:30 p.m.

• “3 Lane,” Purple Ribbon Plaza, 8 p.m.

Wednesday – Day Care Day (Pre-Registration Required)

• 4-H Dairy Show, Crane Pavilion (North Arena), 9 a.m.

• 4-H Poultry Show, Poultry Barn, 9 a.m.

• Day Care Activities, Fair Square, 10 a.m.

• 4-H Rabbit Skillathon, Rabbit Building, 11 a.m. to 3 p.m.

• Rad Zoo Display, noon to 5:30 p.m.

• 4-H Cow-Calf Judging (followed by Beef Show), Crane Pavilion (North Arena), 2 p.m.

• Rick McAlister, Fair Square, 2 p.m. and 3 p.m.

• Carnival Opens, 3 p.m.

• 4-H Meat Goat Show, Crane Pavilion, 4 p.m.

• “The Planet’s Funniest Hypnotist” Freddie Justice, Fair Square, 5 p.m. and 7 p.m.

• Bleeding Hearts, Fair Square, 6 p.m. and 8 p.m.

• Enduro Race, Grandstand, 7 p.m.

• “Street Talk,” Purple Ribbon Plaza, 8 p.m.

Thursday – Senior Day (Free Parking for 62 and Older)

• 4-H Swine Show, 8:30 a.m.

• Ray Sands & The Polka Dots, Fair Square, noon and 2 p.m.

• 4-H Horse Fun Show, 1-3 p.m.

• 4-H Demonstrations, 4-H Stage, 2 p.m.

• Laurence Licks’ “A Real Piano High,” Fair Square, 3 p.m. and 6:30 p.m.

• Richie Lee & The Fabulous 50s, Fair Square, 5 p.m. and 7:30 p.m.

• NTPA Tractor Pull, Grandstand, 7 p.m.

• “Diesel Drive,” Purple Ribbon Plaza, 8 p.m.

Friday

• BBQ Chicken Contest , 4-H Building, 9 a.m.

• 4-H Cat & Pet Show, 4-H Garden, 10 a.m.

• 4-H Performing Arts, Fair Square, noon

• 4-H Fashion Review, Fair Square, 2 p.m.

• The Piano Man” Terry Schmidt, Fair Square, 3 p.m. and 5 p.m.

• 4-H Lama Show, Crane Pavilion, 3 p.m.

• Light 45, Fair Square, 6 p.m. and 8 p.m.

• Pit Party, 6:30-7:30 p.m.

• Monster X Tour, Grandstand, 8 p.m.

• “Funktion Junction,” Purple Ribbon Plaza, 9 p.m.

Saturday

• 4-H Auction Buyers Breakfast, 4-H Hall, 8 a.m.

• 4-H Ribbon Auction, Crane Pavilion, 9 a.m.

• Austin Big Band, Fair Square, noon and 2 p.m.

• State Fair General Project Meeting, 4-H Garden, 1 p.m.

• Morgan Deickman Trio, Fair Square, 4 p.m.

• State Fair Livestock Meeting, Crane Pavilion, 4 p.m.

• 4-H Supreme Champion Showmanship Contest, Crane Pavilion, 6 p.m.

• Ian Hilmer & Drivestation, Fair Square, 7 p.m.

• Great Frontier Bull Riding, Grandstand, 7 p.m.

• 4-H Dance, Crane Pavilion, 7:30-11 p.m.

• “Hillbilly INC.” Purple Ribbon Plaza, 9 p.m.

Sunday – Military Appreciation Day (Free Parking with Active or Retired Military ID)

• 4-H Dog Agility Class/Dog Obedience and Showmanship Show, Crane Pavilion (North Arena), 9 a.m.

• Snow River Band, Fair Square, noon and 4 p.m.

• Bean Bag Tournament, Purple Ribbon Plaza, 1 p.m. (registration noon to 1 p.m.)

• “The Planet’s Funniest Hypnotist” Freddie Justice, Fair Square, 1 p.m. and 3 p.m.

• 4-H Round Up, 4-H Building, 1:30 p.m.

• St. Andrews Sisters, Fair Square, 2 p.m.

• Demo Derby, Grand Stand, 2 p.m.

• 4-H Livestock Exhibits Released, 4 p.m.

• 4-H Building Exhibits Released, 6 p.m.

• 4-H Building Closes, 7 p.m.